Shakes when coming off steroids

Does anyone have any tips for how to deal with the shakiness as I'm coming off steroids? The docs only said they could reduce them if they reduce the chemo and I didn't want that. I'm on cisplatin for 3rd line as I am allergic to carboplatin. I'm just going through the 5th dose so nearly there but it seems to get worse every time. The only thing that really helps is having someone hold me and I can't have someone here all the time ! They have to work and get on with life.  

11 Replies

  • I used get the shakes after getting Gemzar it would go on for a few hours and I would just go and lie down and eventually it went, but that you mention it it may have been from the steroids.  Hold on in there you are nearly there

  • Thanks I will. Nearly over this tome and just one more to go.

  • I never got the shakes on steriods so I am sorry I can't help.Glad the treatment is finishing soon. I just wanted to send you a great big hug xxx Trish 

  • I've never heard of that before, oh bless you.  I had terrible shakes when I came round from my op and I shook that much I was convinced I was going to fall off the bed.  It was horrible as I couldn't control it.  I hope you find a solution to this soon, hugs xx

  • I had a terrible time with steroids first time around with Chemo, new Oncologist this time who reduced steroids (NOT chemo dose) and allows me to reduce my dosage myself, I never have it on ward, take it at home and the difference has been huge. If I feel sick take domperidone or ondansetron and has all been fine. I was hospitalised last time, people underestimate the effects of steroids von some of us. Best wishes x

  • Thanks, seems I need to talk to the team again x

  • I didn't like what I get with steroids, though I wouldn't describe it as the shakes.

    It sounds as if you have a similar problem to what I had last time: in order to maximise the chances of you getting a drug in which you could react to (aka desensitisation) they give you more steroids than if you didn't have that problem/risk.

    I did succeed in clarifying that the steroids for after the chemo were not to do with desensitisation, but to prevent nausea and I did negotiate a significant reduction in them, only enough to not go cold turkey too quickly. That cut the number of days of taking in steroids by more than half and made a big difference.

    Good luck!

  • Thanks for that. I'll ask about that again. It seems they're used as an anti emetic though and because cisplatin can be bad for the kidneys they don't want to risk dehydration.

  • hi Lesley. I had awful symptoms when I came off the steroids last time and got a referral to a homeopath. She gave me a preparation to get the stuff out of my system and it worked brilliantly. I'm coming to the end of my next lot of chemo and so have done the same thing again. It is not for everyone, but I did find her help useful. Good luck! x

  • Thanks I'm not into homeopathy as a rule but may try that. 

  • No I wasn't either.......but it worked for me. Good luck! x

You may also like...